Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pelvic floor dysfunction

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2250 Questions

default
Posted on Mon, 25 Sep 2017 in Medicines and Side Effects
Question: I have pevic floor dysfunction, anismus. When I take my statin drug, I wake up all night with gas that I cant pass cuz of my condition. No quality of life with this condition. These symptoms leave when I stop taking the statins. Any suggestion?
doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
Discussion follows

Detailed Answer:
Hello,

Welcome and thanks for your query.
I understand your concern.
Your symptoms are due to an adverse reaction to the statin.
Have you tried a different statin ? If not you could try and see if that also produces the same symptoms.
If you can upload your clinical details including the medical conditions, medicines and the latest lab results, I could also opine whether there is any alternative to statin for your condition.
Do get back to me with your input.Brief Answer:
Thanks for the input

Detailed Answer:
Please let me know your medical conditions , medicines and the latest results so that I can give my opinion as to whether statins are absolutely essential for you or if there is any other alternative.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 22 minutes later
Yes, I tried 3 statins, same result. Pravastatin, atorvastatin and crestor. Ive stopped taking them. For the average person the side effects are an issue they can deal with, with my bowel and digestive issues, no.I will soon be seen at Mayo Clinic in XXXXXXX Florida but I have been suffering with this dysfunction for over 5 years now and Ive seen the best Drs and still not symptom free but when I started on a statin it only got worse. Ive been seen at Massachusetts General Hospital in XXXXXXX but now live in Florida so I will see if they can come up with something new or better.I have arteriosclerosis, PAD. My blood numbers aren't that bad and I was a smoker up to 3 years ago. I'm having a cholesterol test this coming week. My total cholesterol last I checked was 180, I don't know my bad cholesterol ratio.Honestly, my constipation and pelvic floor dysfunction are far more important to me than living in misery taking statin drugs.If I die from it, then no more misery. I'm not taking them anymore unless by some miracle someone figures out how to make my system normal but even then, I'm not convinced statins are essential to anyone.
doctor
Answered by Dr. Noble Zachariah 25 hours later
Brief Answer:
Discussion continued

Detailed Answer:
Sorry for the delay in replying.
As you observed, if your total cholesterol is only 180 mg , then the risk of reducing the statin dose may not raise your risk very significantly. Since you consider the quality of life very important and more important than the longevity itself, you could try reducing the dose of the statin and see if it improves your symptoms.
I would be interested in knowing the outcome of the consultations and the tests you would be taking in the near future.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 16 hours later
I'll let you know outcome of testing. Isnt that what life is all about? Quality? Considering how these miserable symptoms have almost completely disappeared by ceasing taking statins I'm going to continue.
doctor
Answered by Dr. Noble Zachariah 7 hours later
Brief Answer:
Thank you.

Detailed Answer:
Yes, quality of life is more important than a long, miserable life.
Discontinuing statin may not up your risk very much.
Let us wait for a couple of months and recheck the lipids to see what the risk is like.

Wish you good health and a great day.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Anismus

doctor1 MD

Where can I find a doctor that treats Anismus , hopefully in Georgia?

doctor1 MD

Have a problem with my bowels, bowel movements seemed to have changed a bit. movements for the last 3 to 4 weeks have been more to the side of diarrhea or watery stools and it usually does not last this long. I suffer from iBS and have been issues...

doctor1 MD

Hi , I am having constipation science my childhood. I used to use my finger for evacuation.I used to have complete evacuation though. Just 2 years ago it became very difficult for me to pass motion and I saw some significant amount of blood coming out in my stool.Then I visited one GI and after so many many test I have diagnosed with anismus. First I started taking osmotic laxative and started Biofeed back session .It was ok for some time like two or three months but after that it is almost the same.I stopped osmotic laxative and started on naturlax.I have attended many biofeed back session.I have seen my condition improving at least in the lab, but not so much in the toilet .I have to pass motion multiple time in the morning,so that it becomes little manageable.So I thought that I will try botox injection and came to a better GI institute in my country to consult.They ordered defecography which is already done and the result given by radiologist is that no puborectalis dysfunction another test is colonic transit test. I am not really sure that why this is ordered because first as I have already traveled to a different place other than my base location I am anyway little bit more constipated than usual,second I used to have complete evacuation in my childhood ,so I think there should not be any problem in motility.Should I go for this or should I try to consult some other doctor to see if botox can can be taken. Cause I feel that this test is time consuming and even if slow motility comes out of it that proves nothing.some other time it may come even worse or better. what do you suggest?